Arkansas, 2007

Strong Wind in Arkansas, December 22 to 23, 2007

December 22 to 23, 2007 · NWS LZK · 45 events in 45 counties and zones

Strong, gusty west to northwest winds spread across Arkansas following the passage of a cold front on the afternoon and evening of the 22nd. Due to wet grounds from previous rains, the winds were strong enough to blow some trees down, and the falling trees then took down some power lines.

Where it happened

Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$360,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Strong, gusty west to northwest winds spread across Arkansas following the passage of a cold front on the afternoon and evening of the 22nd. Due to wet grounds from previous rains, the winds were strong enough to blow some trees down, and the falling trees then took down some power lines.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 22, 12:00 PM CST, 2 hours earlier.

Area forecast discussion, Dec 22, 12:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1200 PM CST SAT DEC 22 2007

.AVIATION...
BAND OF SHRA/ISOLD TSRA CONTS LIFTING QUICKLY NEWD ACRS CNTRL AR
ATTM. LOOKING AT MAINLY MVFR...ISOLD IFR CIGS...EARLY THIS AFTN IN
ADVANCE OF A STRONG CDFNT THAT WL MOVE INTO WRN AR LATER THIS
AFTN. SFC WINDS WL GRADUALLY VEER TO THE S AND SW AHEAD OF THE FNT
LATER THIS AFTN...THEN SHIFT TO THE W WITH FROPA LATE THIS AFTN
AND EARLY THIS EVENING ACRS THE FA. SCTD SHRA/TSRA COULD REFORM
AHEAD OF THE FNT OVR CNTRL AND ERN AR. ADDITIONAL LOW CLOUDS WL
ADVECT IN BEHIND THE FNT TNGT...WITH MAINLY MVFR CIGS EXPECTED.
SOME WRAPAROUND -RASN COULD AFFECT KHRO/KBPK BEFORE PRECIP ENDS
THIS EVENING. GUSTY WLY WINDS WL ALSO BE COMMON THRU EARLY SUN
MRNG...GRADUALLY DIMINISHING TOWARD THE END OF THE FCST PD. DRIER
AIR WL ALSO MOVE IN QUICKLY LATE TNGT...WITH VFR CONDS EXPECTED
AFT 12Z. /44/
&&

.PREV DISCUSSION... /ISSUED 1055 AM CST SAT DEC 22 2007/

UPDATE...
COLD FRONT EXTENDS FROM NEAR JLN/GMJ TO MLC AND WEST OF PRX. THIS
WILL MOVE INTO ARKANSAS IN THE NEXT COUPLE OF HOURS. NORTHERN END
OF A THIN LINE OF CONVECTION CONTINUES TO PUSH UP FROM THE
SOUTHWEST INTO CENTRAL AND SOUTHERN ARKANSAS...BUT WITH NOTHING
MORE THAN SHOWERS AT THIS TIME.

FEEL THAT THUNDER WILL BE ISOLATED TODAY...AS BETTER DESTABILIZATION/
HEATING ARE OCCURRING OVER LOUSIANA AND FAR SOUTHEAST ARKANSAS.
SO...HAVE SCALED BACK THUNDER COVERAGE TO ISOLATED. IF ANY STORMS
WERE TO GET GOING...THEY WOULD BE MOST LIKELY IN AREAS OF EASTERN
ARKANSAS AND THE DELTA REGION.

TEMPERATURES WILL START TO FALL BEHIND THE FRONT...AND WINDS WILL
PICK UP. GUSTS TO 30 MPH ARE POSSIBLE AS THE FRONT PASSESS THROUGH
THE STATE...AND GRADIENT WILL REMAIN TIGHT WELL BEHIND THE FRONT.
HAVE BUMPED UP THE GUST FORECAST FOR THIS AFTERNOON AND TONIGHT...
AND INCLUDED FALLING TEMPERATURES IN THE NORTHWEST THIS AFTERNOON.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 4 AM CST SUNDAY FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
Hazardous weather outlook, Dec 22, 5:00 AM CST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT DEC 22 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST SAT DEC 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY TODAY AS A COLD FRONT
MOVES THROUGH THE AREA. SEVERE THUNDERSTORMS ARE NOT LIKELY DUE TO
LIMITED INSTABILITY. HOWEVER...WINDS...ASSOCIATED WITH STRONG LOW
PRESSURE...WILL INCREASE THROUGH THE DAY AND A LAKE WIND ADVISORY
HAS BEEN ISSUED FOR MUCH OF ARKNASAS FOR THIS AFTERNOON THROUGH
TONIGHT. SOUTH WINDS OF 15 TO 25 MPH WILL GUST TO 30 MPH AND BECOME
NORTHWEST BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ACTIVE WEATHER PERIOD WILL CONTINUE THROUGH THE WEEK. OTHER STORM
SYSTEMS WILL MOVE ACROSS THE AREA MONDAY NIGHT... WEDNESDAY AND ON
THURSDAY. NO SEVERE WEATHER IS EXPECTED FROM THESE SYSTEMS AT THIS
TIME. THERE IS A CHANCE OF LIGHT SNOW OR A MIXTURE OF RAIN AND SNOW
IN NORTHERN SECTIONS OF THE STATE MONDAY MORNING AND MONDAY NIGHT
AND AGAIN WEDNESDAY MORNING AND WEDNESDAY NIGHT...AND THURSDAY
NIGHT. NO SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON
CENTRAL ARKANSAS.

51

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

45 strong wind. Local standard time, as filed.

Strong Wind, Polk

When
December 22, 2:00 PM CST to 11:00 PM CST
Where
Polk forecast zone
Measured
34 kt (39 mph) measured gust
Property damage
$5,000
Reported by
AWOS

Strong Wind, Montgomery

When
December 22, 2:00 PM CST to 11:00 PM CST
Where
Montgomery forecast zone
Measured
30 kt (35 mph) measured gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Pike

When
December 22, 2:00 PM CST to 11:00 PM CST
Where
Pike forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.164, -93.656 (the zone’s center; the record gives no point)

Strong Wind, Garland

When
December 22, 3:00 PM CST to 10:00 PM CST
Where
Garland forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.577, -93.150 (the zone’s center; the record gives no point)

Strong Wind, Clark

When
December 22, 3:00 PM CST to 11:00 PM CST
Where
Clark forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$20,000
Reported by
AWOS
Coordinates
34.051, -93.176 (the zone’s center; the record gives no point)

The strong winds capsized a boat on Lake DeGray. The three people who were in the boat were rescued. Trees were blown down on Arkansas Highway 26 west of Arkadelphia, on U.S. Highway 67 southwest of Gurdon, and on several county roads throughout Clark County. Power lines were blown down west of Arkadelphia and several other places in the county.

Strong Wind, Logan

When
December 22, 3:00 PM CST to December 23, 2:00 AM CST
Where
Logan forecast zone
Measured
34 kt (39 mph) measured gust
Property damage
$5,000
Reported by
Park/Forest Service

Strong Wind, Scott

When
December 22, 3:00 PM CST to December 23, 12:00 AM CST
Where
Scott forecast zone
Measured
30 kt (35 mph) estimated gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Yell

When
December 22, 3:00 PM CST to December 23, 1:00 AM CST
Where
Yell forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Hot Spring

When
December 22, 3:00 PM CST to 11:00 PM CST
Where
Hot Spring forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.318, -92.946 (the zone’s center; the record gives no point)

Strong Wind, Boone

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Boone forecast zone
Measured
31 kt (36 mph) measured gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Pope

When
December 22, 4:00 PM CST to December 23, 3:00 AM CST
Where
Pope forecast zone
Measured
35 kt (40 mph) measured gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Dallas

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Dallas forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.970, -92.654 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Fordyce area.

Strong Wind, Ouachita

When
December 22, 4:00 PM CST to 9:00 PM CST
Where
Ouachita forecast zone
Measured
28 kt (32 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
33.593, -92.882 (the zone’s center; the record gives no point)

Strong Wind, Newton

When
December 22, 4:00 PM CST to December 23, 2:00 AM CST
Where
Newton forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Johnson

When
December 22, 4:00 PM CST to December 23, 3:00 AM CST
Where
Johnson forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Conway

When
December 22, 4:00 PM CST to December 23, 3:00 AM CST
Where
Conway forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Strong Wind, Perry

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Perry forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.947, -92.931 (the zone’s center; the record gives no point)

Strong Wind, Saline

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Saline forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.647, -92.677 (the zone’s center; the record gives no point)

Strong Wind, Grant

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Grant forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.290, -92.424 (the zone’s center; the record gives no point)

Strong Wind, Calhoun

When
December 22, 4:00 PM CST to 11:00 PM CST
Where
Calhoun forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
33.558, -92.503 (the zone’s center; the record gives no point)

Strong Wind, Marion

When
December 22, 5:00 PM CST to December 23, 2:00 AM CST
Where
Marion forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
36.268, -92.684 (the zone’s center; the record gives no point)

Strong Wind, Pulaski

When
December 22, 5:00 PM CST to December 23, 2:00 AM CST
Where
Pulaski forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
34.770, -92.312 (the zone’s center; the record gives no point)

Wind gusts reached 45 mph at Little Rock Air Force Base and 38 mph at Adams Field. Some trees and power lines were blown down in Little Rock and Jacksonville.

Strong Wind, Lonoke

When
December 22, 5:00 PM CST to December 23, 3:00 AM CST
Where
Lonoke forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.754, -91.889 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in Lonoke.

Strong Wind, Cleveland

When
December 22, 5:00 PM CST to December 23, 12:00 AM CST
Where
Cleveland forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.898, -92.185 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Rison area.

Strong Wind, Jefferson

When
December 22, 5:00 PM CST to December 23, 1:00 AM CST
Where
Jefferson forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$20,000
Reported by
ASOS
Coordinates
34.269, -91.931 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Pine Bluff area.

Strong Wind, Bradley

When
December 22, 5:00 PM CST to 10:00 PM CST
Where
Bradley forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.466, -92.162 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Warren area.

Strong Wind, Searcy

When
December 22, 5:00 PM CST to December 23, 2:00 AM CST
Where
Searcy forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
ASOS

Strong Wind, Van Buren

When
December 22, 5:00 PM CST to December 23, 3:00 AM CST
Where
Van Buren forecast zone
Measured
33 kt (38 mph) estimated gust
Property damage
$5,000
Reported by
AWOS

Strong Wind, Faulkner

When
December 22, 5:00 PM CST to December 23, 2:00 AM CST
Where
Faulkner forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
35.147, -92.332 (the zone’s center; the record gives no point)

Strong Wind, Lincoln

When
December 22, 5:00 PM CST to 11:00 PM CST
Where
Lincoln forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
33.958, -91.733 (the zone’s center; the record gives no point)

Strong Wind, Desha

When
December 22, 5:00 PM CST to 11:00 PM CST
Where
Desha forecast zone
Measured
37 kt (43 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
33.833, -91.254 (the zone’s center; the record gives no point)

Strong Wind, White

When
December 22, 6:00 PM CST to December 23, 12:00 AM CST
Where
White forecast zone
Measured
31 kt (36 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
35.256, -91.745 (the zone’s center; the record gives no point)

Strong Wind, Prairie

When
December 22, 6:00 PM CST to December 23, 4:00 AM CST
Where
Prairie forecast zone
Measured
36 kt (41 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
34.830, -91.553 (the zone’s center; the record gives no point)

Strong Wind, Arkansas

When
December 22, 6:00 PM CST to December 23, 5:00 AM CST
Where
Arkansas forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
34.291, -91.375 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Stuttgart area.

Strong Wind, Drew

When
December 22, 6:00 PM CST to 10:00 PM CST
Where
Drew forecast zone
Measured
37 kt (43 mph) measured gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.589, -91.720 (the zone’s center; the record gives no point)

Some trees and power lines were blown down in the Monticello area.

Strong Wind, Monroe

When
December 22, 6:00 PM CST to December 23, 5:00 AM CST
Where
Monroe forecast zone
Measured
36 kt (41 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
34.678, -91.204 (the zone’s center; the record gives no point)

Strong Wind, Woodruff

When
December 22, 6:00 PM CST to December 23, 5:00 AM CST
Where
Woodruff forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
35.186, -91.243 (the zone’s center; the record gives no point)

Strong Wind, Baxter

When
December 22, 7:00 PM CST to December 23, 3:00 AM CST
Where
Baxter forecast zone
Measured
30 kt (35 mph) measured gust
Property damage
$5,000
Reported by
ASOS
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Strong Wind, Stone

When
December 22, 7:00 PM CST to December 23, 1:00 AM CST
Where
Stone forecast zone
Measured
33 kt (38 mph) measured gust
Property damage
$5,000
Reported by
Park/Forest Service
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Strong Wind, Independence

When
December 22, 7:00 PM CST to 11:00 PM CST
Where
Independence forecast zone
Measured
32 kt (37 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
35.742, -91.570 (the zone’s center; the record gives no point)

Strong Wind, Jackson

When
December 22, 7:00 PM CST to December 23, 5:00 AM CST
Where
Jackson forecast zone
Measured
39 kt (45 mph) measured gust
Property damage
$5,000
Reported by
AWOS
Coordinates
35.599, -91.215 (the zone’s center; the record gives no point)

Strong Wind, Izard

When
December 22, 7:00 PM CST to December 23, 2:00 AM CST
Where
Izard forecast zone
Measured
31 kt (36 mph) estimated gust
Property damage
$5,000
Reported by
AWOS
Coordinates
36.095, -91.913 (the zone’s center; the record gives no point)

Strong Wind, Cleburne

When
December 22, 7:00 PM CST to 11:00 PM CST
Where
Cleburne forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
AWOS
Coordinates
35.538, -92.027 (the zone’s center; the record gives no point)

Strong Wind, Fulton

When
December 22, 7:30 PM CST to December 23, 2:00 AM CST
Where
Fulton forecast zone
Measured
32 kt (37 mph) estimated gust
Property damage
$5,000
Reported by
AWOS
Coordinates
36.382, -91.818 (the zone’s center; the record gives no point)

Strong Wind, Sharp

When
December 22, 8:00 PM CST to December 23, 2:00 AM CST
Where
Sharp forecast zone
Measured
34 kt (39 mph) estimated gust
Property damage
$5,000
Reported by
ASOS
Coordinates
36.161, -91.480 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 63878, 63879, 65451, 63880, 63884, 63892, 65435, 65436, 65450, 63870, 63874, 63885, 63889, 65428, 65434, 65444, 65447, 65448, 65449, 65452, 63871, 63881, 63882, 63886, 63887, 63890, 65429, 65438, 65446, 65453, 65454, 63877, 63883, 63888, 63891, 65455, 65456, 63872, 63873, 63875, and more.